Alert archive / Tennessee / Special Weather Statements in 2013

Special Weather Statement, NWS Nashville, TN

August 17, 2013Cheatham County, Dickson County, Robertson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 17, 2013, 1:21 AM CDT for Cheatham County, Dickson County, Robertson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2013, 1:21 AM CDT (06:21 UTC)
Expired
Aug 17, 2013, 2:00 AM CDT
In force
39 min
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Dickson County, TN, Robertson County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WWUS84 KOHX 170621
SPSOHX

SPECIAL WEATHER STATEMENT...CORRECTED STORM MOTION
NATIONAL WEATHER SERVICE NASHVILLE TN
121 AM CDT SAT AUG 17 2013

TNZ006>008-025>027-170700-
CHEATHAM-DAVIDSON-DICKSON-MONTGOMERY-ROBERTSON-SUMNER-
121 AM CDT SAT AUG 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
MONTGOMERY...ROBERTSON AND SUMNER COUNTIES...

AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SCATTERED THUNDERSTORMS...WITH HEAVY DOWNPOURS AND GUSTY 
WINDS...ALONG A LINE EXTENDING FROM GOODLETTSVILLE TO ASHLAND CITY 
TO 7 MILES NORTHWEST OF WHITE BLUFF TO DICKSON...MOVING NORTHWEST AT 
15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE JOELTON...RIDGETOP...SPRINGFIELD
MILLERSVILLE...CHARLOTTE...ASHLAND CITY...GOODLETTSVILLE...BEAMAN
PARK AND WHITES CREEK.

WIND GUSTS TO AROUND 30 MPH ARE EXPECTED WITH SOME OF THESE 
STORMS...AND HEAVY DOWNPOURS WILL LIKELY CAUSE PONDING OF WATER IN 
LOW LYING AREAS.

LAT...LON 3630 8665 3619 8705 3608 8742 3637 8753
      3657 8681

$$
19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 16, 11:26 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 16, 11:26 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1126 PM CDT FRI AUG 16 2013

.UPDATE...FOR 06Z AVIATION FORECAST

&&

.AVIATION...
ISOLATED PIN-HEAD SHOWERS HAVE BEEN WORKING SLOWLY TOWARD THE
NORTHWEST ACROSS MIDDLE TENNESSEE. WATER VAPOR SHOWING A TWIST IN
THE CLOUDS AT LATE EVENING OVER THE BOOTHEEL OF MISSOURI NEAR LOW
CENTER WITH INVERTED SURFACE TROUGH AXIS RUNNING UP ALONG THE
TENNESSEE RIVER INTO FAR WESTERN KENTUCKY. AIR MASS HAS
DESTABLIZED THROUGH THE MID-LEVELS THIS EVENING HELPING TO
MAINTAIN SHOWER ACTIVITY AFTER SUNDOWN. EXPECT THIS WILL BE THE
CASE THROUGH THE OVERNIGHT WITH WESTERN AREAS BEING AFFECTED THE
MOST. WITH DIURNAL HEATING ON SATURDAY EXPECT TO SEE SHOWERS AND
ISOLATED THUNDERSTORM COVERAGE INCREASE DURING THE DAY.

WILL KEEP VICINITY SHOWERS GOING THROUGH THE OVERNIGHT HOURS AND
DURING THE DAY ON SATURDAY. COULD SEE LATE NIGHT MVFR FOG DEVELOP
AT TERMINALS.

BOYD
&&

.PREV DISCUSSION... /ISSUED 827 PM CDT FRI AUG 16 2013/

UPDATE...

RADAR THIS EVENING SHOWS ISOLATED SHOWERS CONTINUE ALONG AND NORTH
OF A LINE FROM CAMDEN TO MCMINNVILLE. GUIDANCE INDICATES AS UPPER
LEVEL LOW TROUGH CONTINUES TO STRENGTHEN OVERNIGHT...ISOLATED TO
WIDELY SCATTERED SHOWERS WILL REMAIN POSSIBLE. WILL MAINTAIN
INHERITED LOW POPS THROUGH THE NIGHT WITH HIGHEST POPS IN WESTERN
ZONES CLOSER TO UPPER LOW CENTER. OTHERWISE...00Z OHX SOUNDING
SHOWS A CONTINUED MOISTENING TREND WITH A PWAT NOW UP TO 1.35
INCHES. SURFACE DEWPOINTS ALSO MUCH HIGHER THAN THIS TIME
YESTERDAY IN THE MID TO UPPER 60S...AND MADE ADJUSTMENTS TO GRIDS
BASED ON CURRENT OBS. WITH WIDESPREAD CLOUD COVER AND PLENTIFUL
LOW LEVEL MOISTURE...LOW TEMPS TONIGHT LOOK A TAD ON THE COOL SIDE
AND NUDGED THEM UP SLIGHTLY. CLOUD COVER SHOULD ALSO KEEP FOG
SPARSE DESPITE THE LOW DEWPOINT DEPRESSIONS. OTHER THAN
THAT...MADE SOME MINOR TWEAKS TO DEWPOINTS BUT NO OTHER CHANGES.

SHAMBURGER

PREV DISCUSSION... /ISSUED 651 PM CDT FRI AUG 16 2013/

UPDATE...FOR 00Z AVIATION FORECAST

AVIATION...
UPPER TROUGH DEPICTED QUITE WELL BY THERMAL FIELD EXTENDING DOWN
THROUGH THE OZARKS WITH 65 KNOT UPPER JET RUNNING FROM LOWER MISSISSIPPI
VALLEY UP ALONG THE OHIO RIVER. GOOD TWIST IN WATER VAPOR OVER CENTRAL
ARKANSAS. AT THE SURFACE AN INVERTED TROUGH EXTENDS FROM LOWER MISSISSIPPI
VALLEY ACROSS THE TENNESSEE VALLEY. ALL IN ALL LOOKING FOR UNSETTLED
WEATHER HERE IN THE MID STATE NEXT 24 HOURS AND BEYOND AS PATTERN
WILL CHANGE LITTLE. SOME LATE NIGHT MVFR CONDITIONS DUE TO FOG CAN
BE EXPECTED. LOOK FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
AS WE GO THROUGH THE WEEKEND.

BOYD

PREV DISCUSSION... /ISSUED 343 PM CDT FRI AUG 16 2013/

DISCUSSION...
RADAR SHOWING LIGHT SHOWER DEVELOPMENT ACROSS MAINLY WESTERN
PORTIONS OF THE MID STATE. THIS IS IN RESPONSE TO A DEVELOPING UPPER
TROUGH. THE TROUGH AXIS IS JUST WEST OF THE MS RIVER WITH DESCENT
PVA LOCATED JUST EAST OF THAT AXIS. FURTHERMORE...A WEAK SFC
BOUNDARY STRETCHES FROM NRN MS THROUGH THE MID STATE.

FOGWISE...IT DOES LOOK AS THOUGH REDUCED VSBYS ARE POSSIBLE THE NEXT
2 OVERNIGHTS. HOWEVER...I EXPECT VALUES OF LESS THAN 1SM FOR ISOL
AREAS ONLY. THUS...WILL KEEP FOG OUT OF THE FORECAST FOR NOW.

OTHERWISE...FOR THE UPCOMING FORECAST...THE AFOREMENTIONED UPPER
TROUGH WILL CONTINUE TO AMPLIFY AND WILL ACTUALLY CUT OFF ON
SATURDAY. THUS...MOISTURE WILL CONTINUE TO INCREASE BUT OVERALL
DYNAMICS WITH THE FEATURE ARE GENERALLY WEAK. SO...THIS ALL EQUATES
TO A CONTINUING CHANCE OF SHOWERS AND PERHAPS A TSTM OR TWO. CAPE
VALUES REALLY DO NOT RECOVER UNTIL SUNDAY. RAIN AMOUNTS WILL BE ON
THE LIGHT SIDE. THE FORECAST FOR THE NEAR TERM WILL INCLUDE
GENERALLY 20-40 PERCENT CHANCES OF SHOWERS.

FOR THE NEAR TERM TEMPS...VALUES WILL REMAIN BELOW NORMAL. MIN TEMPS
WILL INCREASE GRADUALLY EACH DAY AS MORE IN THE WAY OF HUMIDITY
RETURNS.

IN THE EXT FCST...THE CLOSED UPPER LOW WILL LIFT OFF TO THE
NORTHEAST BY MONDAY. UPPER RIDGING WILL BUILD ACROSS THE
SOUTHWESTERN U.S. AND WE WILL ALSO SEE THE REEMERGENCE OF THE
BERMUDA HIGH. THIS WILL LEAVE TN IS A SOMEWHAT WEAKER AREA OF HIGH
PRESSURE ALOFT. THIS EQUATES TO A MORE TYPICAL AUGUST PATTERN. WILL
THEREFORE INCLUDE 20-30 PERCENT CHANCES OF AFT AD EVE SHOWERS AND
TSTMS EACH DAY.

FOR THE EXT TEMPS...EARLY IN THE EXT WE WILL SEE NEAR NORMAL TEMPS.
BUT...BY THE END OF THE EXTENDED(THU AND FRI) TEMPS WILL CLIMB TO A
FEW DEGREES ABOVE NORMAL...LOWS NEAR 70 HIGHS LOWER 90S. VERSUS THE
MEX...NO MAJOR DEVIATIONS INCLUDED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Aug 16, 5:36 AM CDT, 19 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
536 AM CDT FRI AUG 16 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-171045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
536 AM CDT FRI AUG 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

19

In the hours before

Special weather statement, Aug 17, 1:19 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 AM CDT SAT AUG 17 2013

TNZ006>008-025>027-170700-
CHEATHAM-DAVIDSON-DICKSON-MONTGOMERY-ROBERTSON-SUMNER-
119 AM CDT SAT AUG 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
MONTGOMERY...ROBERTSON AND SUMNER COUNTIES...

AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SCATTERED THUNDERSTORMS...WITH HEAVY DOWNPOURS AND GUSTY
WINDS...ALONG A LINE EXTENDING FROM GOODLETTSVILLE TO ASHLAND CITY
TO 7 MILES NORTHWEST OF WHITE BLUFF TO DICKSON...MOVING NORTHEAST AT
15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE JOELTON...RIDGETOP...SPRINGFIELD
MILLERSVILLE...CHARLOTTE...ASHLAND CITY...GOODLETTSVILLE...BEAMAN
PARK AND WHITES CREEK.

WIND GUSTS TO AROUND 30 MPH ARE EXPECTED WITH SOME OF THESE
STORMS...AND HEAVY DOWNPOURS WILL LIKELY CAUSE PONDING OF WATER IN LOW
LYING AREAS.

LAT...LON 3630 8665 3619 8705 3608 8742 3637 8753
      3657 8681

19
Special weather statement, Aug 17, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED STORM MOTION
NATIONAL WEATHER SERVICE NASHVILLE TN
121 AM CDT SAT AUG 17 2013

TNZ006>008-025>027-170700-
CHEATHAM-DAVIDSON-DICKSON-MONTGOMERY-ROBERTSON-SUMNER-
121 AM CDT SAT AUG 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
MONTGOMERY...ROBERTSON AND SUMNER COUNTIES...

AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SCATTERED THUNDERSTORMS...WITH HEAVY DOWNPOURS AND GUSTY
WINDS...ALONG A LINE EXTENDING FROM GOODLETTSVILLE TO ASHLAND CITY
TO 7 MILES NORTHWEST OF WHITE BLUFF TO DICKSON...MOVING NORTHWEST AT
15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE JOELTON...RIDGETOP...SPRINGFIELD
MILLERSVILLE...CHARLOTTE...ASHLAND CITY...GOODLETTSVILLE...BEAMAN
PARK AND WHITES CREEK.

WIND GUSTS TO AROUND 30 MPH ARE EXPECTED WITH SOME OF THESE
STORMS...AND HEAVY DOWNPOURS WILL LIKELY CAUSE PONDING OF WATER IN
LOW LYING AREAS.

LAT...LON 3630 8665 3619 8705 3608 8742 3637 8753
      3657 8681

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 1:19 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Robertson41 min

Nearby

Special Weather Statements in Tennessee, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.